Texas, 2006

Flood and Hail in Texas, April 25, 2006

April 25, 2006 · NWS FWD · 19 events in 13 counties and zones

18 hail, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$71,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 25, 11:40 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 25, 11:40 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 PM CDT TUE APR 25 2006

.AVIATION...
COLD FRONT HAS NOW MOVED WELL EAST OF ALL TAF SITES WITH
NORTHERLY...GUSTY WINDS BEHIND THE FRONT. WINDS ARE STEADY AROUND 15
KTS WITH SOME GUSTS AROUND 20 KTS. EXPECT THESE WINDS TO REMAIN
THROUGH MOST OF THE EVENING. CEILINGS ARE THE MAIN ISSUE FOR THE
NEXT 24 HRS. EXPECT CEILINGS TO REMAIN IN MVFR UNTIL AROUND 23Z WHEN
CLOUDS WILL BEGIN TO SCATTER OUT. MODELS KEEP LOW CLOUDS IN THE AREA
THROUGH THE OVERNIGHT HOURS...BUT CURRENT VISIBLE SATELLITE SHOWS
CLEARING OCCURRING OUT WEST ALREADY. DONT EXPECT CLEAR SKIES AT ANY
TAF SITES...INSTEAD...RETURN CEILINGS LATER TONIGHT WITH LOW STRATUS
CURRENTLY UP IN KANSAS MOVING INTO THE REGION. WILL HAVE TO WATCH
THE STRATUS AND CEILING HEIGHTS THROUGH THE AFTERNOON AND EVENING.
AFTER 15Z TOMORROW...CLOUDS WILL BEGIN TO SCATTER OUT AGAIN AND
SHOULD CLEAR THROUGH TOMORROW AFTERNOON. IN GOOD AGREEMENT WITH CWSU
FORECAST.

JLD/82

&&

.UPDATE...
1132 AM
MORNING SFC ANALYSIS SHOWS THE COLD FRONT DRAPED ACROSS
FAR NORTHWEST ARKANSAS FROM NEAR FYV TO PRX TO TPL WITH A
NOTICEABLE OUTFLOW BOUNDARY MOVING SOUTH INTO NORTH LOUISIANA AND
EAST TEXAS. THESE TWO BOUNDARIES WILL BE THE FOCUS FOR VIGOROUS
CONVECTION LATER TODAY SOUTH AND EAST OF THE AREA. WARM ADVECTION
ABOVE THE SHALLOW COOL AIR IS HELPING MAINTAIN THE THICK CLOUD
COVER OVER THE REGION. THERE ARE SOME BREAKS IN THE CLOUDS...BUT
WILL MAINTAIN MOSTLY CLOUDY SKIES FOR THE REMAINDER OF THE DAY.
THINK BEST RAIN CHANCES WILL BE CONFINED TO THE SOUTHERN COUNTIES
FROM TEMPLE TO PALESTINE FOR THE REMAINDER OF THE DAY. HAVE
LOWERED OR REMOVED POPS ELSEWHERE. H85 FRONT AND MOISTURE AXIS
LAGS BEHIND A BIT...SO THERE IS A SMALL CHANCE OF RAIN WELL BEHIND
THE COLD FRONT...BUT CHANCES ARE MINIMAL AT BEST. HAVE ALSO
LOWERED TEMPS ACROSS THE WESTERN TWO THIRDS OF THE CWA...AND WILL
SHOW TEMPS STEADY IN THE UPPER 50S/LOWER 60S THROUGH THE AFTN.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DUNN
Hazardous weather outlook, Apr 25, 2:10 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT TUE APR 25 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
310 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING SOUTH OF A
LINE FROM BONHAM TO BRECKENRIDGE. THE THREAT FOR SEVERE WEATHER
REMAINS LOW AT THIS TIME...HOWEVER A FEW OF THE STORMS COULD PRODUCE
DAMAGING HAIL.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL RETURN TO NORTH TEXAS FRIDAY MORNING
THROUGH SUNDAY AFTERNOON. THE BEST CHANCES FOR THUNDERSTORMS AT THIS
TIME WILL BE OVER THE NORTHERN HALF OF NORTH TEXAS FRIDAY NIGHT. THE
SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO
THE EARLY EVENING IN THE SLIGHT RISK AREA.

82

In the hours before

Special weather statement, Apr 25, 2:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT TUE APR 25 2006

TXZ141-143-252045-

COMANCHE-HAMILTON-
316 PM CDT TUE APR 25 2006

...SIGNIFICANT WEATHER UPDATE...

AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF HAMILTON...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARLTON...CRANFILLS GAP...
HICO...LANHAM...OLIN AND POTTSVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

The radar

The Dyess AFB radar (KDYX), 61 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

18 hail, 1 flood. Local standard time, as filed.

Hail, Eastland

When
April 25, 2:30 PM CST
Where
Eastland County, 5 mi N of Gorman
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.283, -98.683

Reported by Gorman Police Department along CR 575.

Hail, McLennan

When
April 25, 3:32 PM CST
Where
McLennan County, 3 mi SE of Gholson
Measured
1.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.667, -97.183

Pea to golf ball-size hail reported.

Hail, Erath

When
April 25, 3:40 PM CST
Where
Erath County, Huckabay
Measured
1.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
32.333, -98.300

Quarter to golf ball-size hail reported in Huckabay and Morgan Mill.

Hail, Hill

When
April 25, 3:50 PM CST
Where
Hill County, Mt Calm
Measured
1 in hail
Reported by
POST OFFICE
Coordinates
31.750, -96.883

Quarter-size hail reported. Hail drifts were at least one foot deep.

Hail, Limestone

When
April 25, 4:10 PM CST
Where
Limestone County, Coolidge
Measured
1.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.750, -96.667

Hail, Bosque

When
April 25, 4:15 PM CST
Where
Bosque County, Walnut Spgs
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.067, -97.750

Hail, Somervell

When
April 25, 4:18 PM CST
Where
Somervell County, Glen Rose
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.233, -97.750

Hail, Hamilton

When
April 25, 5:02 PM CST
Where
Hamilton County, Evant
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.467, -98.150

Dime to nickel-size hail reported.

Hail, Hill

When
April 25, 5:17 PM CST
Where
Hill County, Itasca
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.167, -97.150

Hail, Coryell

When
April 25, 5:22 PM CST
Where
Coryell County, 7 mi W of Purmela
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.483, -98.083

Hail, Coryell

When
April 25, 5:45 PM CST
Where
Coryell County, 6 mi N of Gatesville
Measured
4 in hail
Property damage
$40,000
Reported by
LAW ENFORCEMENT
Coordinates
31.517, -97.750

Orange to grapefruit-size hail was reported along Highways 36 and 182. A greenhouse was destroyed and dozens of cars were damaged with windshields broken.

Hail, Ellis

When
April 25, 5:50 PM CST
Where
Ellis County, 3 mi NE of Milford
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.167, -96.917

Reported along FM 566 between Milford and Italy by the Italy Police Department.

Hail, McLennan

When
April 25, 6:30 PM CST
Where
McLennan County, Crawford
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.533, -97.450

Relayed by amateur radio spotters.

Hail, McLennan

When
April 25, 6:56 PM CST
Where
McLennan County, Woodway
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.517, -97.200

Relayed by the media.

Hail, Falls

When
April 25, 7:10 PM CST
Where
Falls County, 12 mi W of Marlin
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
31.300, -97.100

Reported in the Mooreville community.

Flood, Navarro

When
April 25, 7:15 PM CST to 8:15 PM CST
Where
Navarro forecast zone
Reported by
GENERAL PUBLIC
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Minor street flooding reported in Corsicana.

Hail, Falls

When
April 25, 7:28 PM CST
Where
Falls County, Marlin
Measured
1.75 in hail
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
31.300, -96.900

Several cars were damaged by golf ball-size hail.

Hail, Anderson

When
April 25, 7:56 PM CST
Where
Anderson County, Palestine
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.750, -95.633

Hail, Anderson

When
April 25, 8:02 PM CST
Where
Anderson County, 6 mi NW of Palestine
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.817, -95.700

Penny to quarter-size hail reported at CR 403 and 410.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501953, 5501954, 5501955, 5502024, 5502025, 5501956, 5501957, 5501958, 5501959, 5501960, 5501961, 5501962, 5502026, 5502027, 5502028, 5502029, 5502030, 5502031, 5502032.